Alert archive / Nebraska / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Sep 23, 2015, 4:18 AM CDT for Boyd County, Holt County, Nebraska. It took effect at Sep 23, 2015, 1:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2015, 4:18 AM CDT (09:18 UTC)
- In effect from
- Sep 23, 2015, 1:00 PM CDT
- Expired
- Sep 24, 2015, 5:16 AM CDT
- In force
- 16 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WGUS63 KLBF 230918 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 418 AM CDT WED SEP 23 2015 ...FLASH FLOOD WATCH FOR NORTH CENTRAL NEBRASKA... .A SLOW MOVING STORM SYSTEM WILL BRING MODERATE TO HEAVY RAINFALL TO NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND OVER NIGHT. NEZ007-010-240000- /O.NEW.KLBF.FF.A.0003.150923T1800Z-150924T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-HOLT- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...ONEILL... ATKINSON 418 AM CDT WED SEP 23 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL NEBRASKA... INCLUDING THE FOLLOWING BOYD AND...HOLT. * FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY MORNING * BOYD AND NORTHERN HOLT COUNTIES RECEIVED 1 TO 2 INCHES OF RAIN LAST NIGHT. ADDITIONAL RAINFALL ACROSS THE AREA LATE THIS AFTERNOON AND OVER NIGHT TONIGHT WILL BRING THE POSSIBILITY FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ POWER
3 follow-up statements
133 WGUS63 KLBF 232104 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 404 PM CDT WED SEP 23 2015 ...FLASH FLOOD WATCH FOR NORTH CENTRAL NEBRASKA... .A SLOW MOVING STORM SYSTEM WILL BRING MODERATE TO HEAVY RAINFALL TO NORTH CENTRAL NEBRASKA THIS EVENING AND OVERNIGHT. NEZ007-010-241200- /O.CON.KLBF.FF.A.0003.000000T0000Z-150924T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-HOLT- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...ONEILL... ATKINSON 404 PM CDT WED SEP 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL NEBRASKA...INCLUDING THE FOLLOWING COUNTIES...BOYD AND ...HOLT. * THROUGH THURSDAY MORNING * A SLOW MOVING AREA OF LOW PRESSURE WILL TRACK FROM SOUTHWESTERN NEBRASKA INTO CENTRAL NEBRASKA TONIGHT. MODERATE TO HEAVY RAIN IS LIKELY ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE IN THE WATCH AREA. SINCE GROUND CONDITIONS ARE WET FROM LAST NIGHTS RAINFALL...A LIMITED AMOUNT OF RAINFALL COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CLB/DS
813 WGUS63 KLBF 240826 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 AM CDT THU SEP 24 2015 ...FLASH FLOOD WATCH CONTINUES FOR EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA... .A SLOW MOVING STORM SYSTEM WILL BRING MODERATE RAINFALL THROUGH EARLY THIS MORNING. NEZ007-010-241200- /O.CON.KLBF.FF.A.0003.000000T0000Z-150924T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-HOLT- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...ONEILL... ATKINSON 326 AM CDT THU SEP 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL NEBRASKA...INCLUDING THE FOLLOWING COUNTIES...BOYD AND HOLT. * UNTIL 7 AM CDT THIS MORNING * A SLOW MOVING AREA OF LOW PRESSURE WILL TRACK INTO NORTHEAST NEBRASKA THIS MORNING. MODERATE RAIN IS LIKELY...WITH AN ADDITIONAL HALF INCH POSSIBLE IN THE WATCH AREA. SINCE GROUND CONDITIONS ARE NEARLY SATURATED...A LIMITED AMOUNT OF RAINFALL COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KAR
430 WGUS63 KLBF 241016 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 516 AM CDT THU SEP 24 2015 NEZ007-010-241130- /O.CAN.KLBF.FF.A.0003.000000T0000Z-150924T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-HOLT- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...ONEILL... ATKINSON 516 AM CDT THU SEP 24 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH WHICH WAS IN EFFECT FOR BOYD AND HOLT COUNTY HAS BEEN CANCELLED. RAIN SHOWERS HAVE DIMINISHED IN COVERAGE AND HEAVY RAINFALL IS NO LONGER EXPECTED. $$ ROBERG
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Sep 23, 3:43 AM CDT, 35 minutes earlier.
Area forecast discussion, Sep 23, 3:43 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 AM CDT WED SEP 23 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM CDT WED SEP 23 2015 SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTHWEST NEBRASKA MOVING NORTH NORTHEAST INTO THE NEBRASKA SANDHILLS EARLY THIS MORNING. STATIONARY BOUNDARY LYING ACROSS THE SOUTHERN NEBRASKA PANHANDLE AND THEN EAST JUST NORTH OF INTERSTATE 80 INTO EASTERN NEBRASKA. VERY SHARP CUTOFF TO THE PRECIPITATION TO THE WEST. BACK EDGE TO CURRENT PRECIPITATION ALONG KANSAS NEBRASKA BORDER WITH ANOTHER ROUND SOUTH OF GOODLAND. WILL USE A BLEND OF NAM AND GFS FOR THE NEAR TERM FORECAST WITH A GLANCE AT HRR. WOULD HAVE MORE CONFIDENCE IF QPF FROM CURRENT AREA OF PRECIPITATION WAS HIGHER. HAVE ADJUSTED POPS ACROSS WESTERN NEBRASKA WITH THE EASTERN NEBRASKA PANHANDLE BEING LEFT OUT OF MOST OF THE PRECIPITATION AND A SHARP CUTOFF OVER SOUTHWEST NEBRASKA INTO NORTHEAST COLORADO. NORTH OF THE FRONT TODAY IN THE SANDHILLS TEMPERATURES WILL STRUGGLE AGAIN IN THE UPPER 60S TO AROUND 70. SOUTH OF THE FRONT TEMPERATURES GENERALLY IN THE 70S WITH TEMPERATURES AROUND 80 AT IMPERIAL. HAD A COUPLE OF INCHES OF RAIN EARLY TONIGHT OVER NORTH CENTRAL KEYA PAHA AND BOYD COUNTIES. STRONG SIGNALS FOR TRAINING PRECIPITATION OVER NORTH CENTRAL NEBRASKA THIS EVENING AND OVER NIGHT. COORDINATION BETWEEN OAX AND FSD HAVE A FLASH FLOOD WATCH OVER BOYD AND HOLT COUNTIES BEGINNING TODAY AT 18Z AND RUNNING THROUGH 12Z THURSDAY. GONE WITH DEFINITE POPS AND MODERATE RAIN OVER THIS AREA. LOWS TONIGHT IN THE MID 50S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 343 AM CDT WED SEP 23 2015 LINGERING PRECIPITATION CHANCES ON THURSDAY INTO POSSIBLY FRIDAY IS THE MAIN FORECAST CHALLENGE IN THE EXTENDED. THE REMNANTS OF A TROPICAL LOW WILL CONTINUE TO RELUCTANTLY WOBBLE EAST ACROSS EASTERN PORTIONS OF THE FORECAST AREA ON THURSDAY. UPGLIDE CENTERED ALONG THE 305K SURFACE WILL SHIFT EAST THROUGH THE DAY...BUT STILL WILL PROVIDE FOR QPF ACROSS OUR NORTHEASTERN AND EASTERN ZONES. WEAK INSTABILITY DEPICTED IN PROXIMITY SOUNDINGS ACROSS NORTH CENTRAL NEBRASKA ON THURSDAY MAY PROVIDE FOR A FEW RUMBLES OF THUNDER...SO WILL CONTINUE A MENTION. THE SLOW SYSTEM MOTION AND ABOVE NORMAL PWATS WOULD SUGGEST SOME HEAVY RAIN POTENTIAL INTO EARLY THURSDAY...ESPECIALLY IF A CONVECTIVE ELEMENT IS REALIZED. BUT IT SHOULD BE NOTED THAT THE ATMOSPHERE WILL BECOME INCREASINGLY UNFAVORABLE FROM WEST TO EAST AS DRY AIR WORKS IN BEHIND THE ADVANCING REMNANT LOW. THERE ARE NOTABLE DIFFERENCES BETWEEN THE ECMWF AND GFS IN THE HANDLING OF THE TROPICAL LOW. THE GFS LIFTS THE LOW NORTHEAST...WHEREAS THE THE EC INITIALLY LIFTS NORTHEAST...BUT THEN DROPS THE LOW SOUTH INTO CENTRAL KANSAS. IF THE EC CAMP IS ONTO SOMETHING...THEN RAINSHOWERS/THUNDERSTORMS CHANCES WOULD LINGER WELL INTO FRIDAY...ESPECIALLY ACROSS SOUTHEASTERN PORTIONS OF THE FORECAST AREA. FRIDAY AND INTO THE WEEKEND...MID-LEVEL RIDGING WILL EXPAND NORTHEAST ACROSS THE PLAINS FROM THE DESERT SOUTHWEST. THIS WILL ALLOW FOR A GRADUAL WARMUP. ENOUGH CLOUDINESS ASSOCIATED WITH THE SLOWLY DEPARTING LOW WILL KEEP TEMPERATURES SEASONAL THURSDAY AND POSSIBLY FRIDAY...BUT INTO THE WEEKEND TEMPERATURES RETURN ABOVE TO WELL ABOVE AVERAGE. A OVERALL LACK OF TROPOSPHERIC OMEGA WILL ALLOW FOR A DRY FORECAST THIS WEEKEND. THE NEXT SHOT AT QPF ARRIVES EARLY NEXT WEEK WITH THE APPROACH OF FAVORABLE UPPER LEVEL DYNAMICS AND A WEAK SHORTWAVE. A FRONT WILL BE FORCED THROUGH THE CWA ON MONDAY...PROVIDING FOR A SLIGHT COOLDOWN TUESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 244 AM CDT WED SEP 23 2015 FOG AND STRATUS IN NORTHERN NEBRASKA ARE LIKELY TO CONTINUE UNTIL SHOWERS/THUNDERSTORMS AGAIN MOVE INTO THE AREA AROUND 10Z. ANOTHER...MORE ORGANIZED THUNDERSTORM SYSTEM IN SOUTHWEST NEBRASKA INITIALLY WILL CONTINUE AT LEAST INTERMITTENTLY THROUGH THE NIGHT AND SPREAD INTO CENTRAL NEBRASKA. AFTER 11Z...THE SYSTEM WILL BECOME DOMINATED BY A STEADY LIGHT TO MODERATE RAIN WITH VISIBILITY AT OR BELOW 3SM WITH CEILING 1000-1500 FEET AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY MORNING FOR NEZ007-010. && SHORT TERM...POWER LONG TERM...JACOBS AVIATION...POWER
Hazardous weather outlook, Sep 22, 3:20 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT TUE SEP 22 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-231030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 320 PM CDT TUE SEP 22 2015 /220 PM MDT TUE SEP 22 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY THROUGH THURSDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. BEYOND THURSDAY NIGHT...THE THREAT FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Special weather statement, Sep 22, 10:30 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT TUE SEP 22 2015
NEZ005>010-230415-
KEYA PAHA NE-BROWN NE-BOYD NE-HOLT NE-EASTERN CHERRY NE-ROCK NE-
1030 PM CDT TUE SEP 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR KEYA PAHA...NORTHERN ROCK...
NORTHERN HOLT...BOYD...NORTHEASTERN CHERRY AND NORTHERN BROWN
COUNTIES UNTIL 1115 PM CDT...
AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VALENTINE TO NEAR
MILLBORO TO 15 MILES EAST OF SPRINGVIEW TO NEAR LYNCH...AND MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LYNCH AND GROSS AROUND 1035 PM CDT.
NAPER AROUND 1100 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOTTVILLE...
ANOKA...BOBCAT STATE WILDLIFE MANAGEMENT AREA...MONOWI...NORTH RIVER
TRAIL...MEADVILLE...ANNCAR...PINE GLEN STATE WILDLIFE REFUGE...HULL
LAKE STATE WILDLIFE MANAGEMENT AREA AND MARIAVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 198 AND 225.
HIGHWAY 20 BETWEEN MILE MARKERS 196 AND 224.
HIGHWAY 281 BETWEEN MILE MARKERS 199 AND 223.
HIGHWAY 97 BETWEEN MILE MARKERS 140 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 194 AND 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4293 9844 4288 9831 4270 9830 4259 9939
4262 10054 4300 10060 4300 9850
TIME...MOT...LOC 0330Z 241DEG 38KT 4287 10044 4302 10001 4282 9944
4288 9853
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| Sep 22, 7:56 PM CDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Sep 22, 7:58 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Sep 22, 8:14 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Sep 22, 8:37 PM CDT | Special Weather Statement | LBF | Blaine | 38 min |
| Sep 22, 9:01 PM CDT | Special Weather Statement | LBF | Thomas | 44 min |
| Sep 22, 9:10 PM CDT | Special Weather Statement | LBF | Blaine | 50 min |
| Sep 22, 9:38 PM CDT | Special Weather Statement | LBF | Boyd | 52 min |
| Sep 22, 9:39 PM CDT | Special Weather Statement | LBF | Cherry | 51 min |
| Sep 22, 10:02 PM CDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Sep 22, 10:30 PM CDT | Special Weather Statement | LBF | Boyd, Keya Paha | 45 min |
| Sep 22, 10:53 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 21 min |
| Sep 22, 10:59 PM CDT | Flash Flood Warning | LBF | Boyd, Keya Paha | 6 hr |
| Sep 23, 2:26 PM CDT | Areal Flood Advisory | LBF | Cherry, Hooker, McPherson, Thomas | 6 hr |
Nearby
Flash Flood Watches in Nebraska, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.